Table of Contents Author Guidelines Submit a Manuscript
Journal of Applied Mathematics
Volume 2014, Article ID 613205, 9 pages
http://dx.doi.org/10.1155/2014/613205
Research Article

A Novel Approach for Solving Semidefinite Programs

1Department of Mathematics, Henan Institute of Science and Technology, Xinxiang 453003, China
2School of Mathematics and Statistics, Xidian University, Xi’an 710071, China
3Department of Basic Science, Henan Mechanical and Electrical Engineering College, Xinxiang 453002, China

Received 2 April 2014; Accepted 3 August 2014; Published 18 August 2014

Academic Editor: Ram N. Mohapatra

Copyright © 2014 Hong-Wei Jiao et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.

Linked References

  1. F. Alizadeh, “Interior point methods in semidefinite programming with applications to combinatorial optimization,” SIAM Journal on Optimization, vol. 5, no. 1, pp. 13–51, 1995. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet
  2. S. Boyd, L. El Ghaoui, E. Feron, and V. Balakrishnan, Linear Matrix Inequalities in System and Control Theory, SIAM, Philadelphia, Pa, USA, 1994.
  3. T. Fujie and M. Kojima, “Semidefinite programming relaxation for nonconvex quadratic programs,” Journal of Global Optimization, vol. 10, no. 4, pp. 367–380, 1997. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  4. A. Y. Alfakih, A. Khandani, and H. Wolkowicz, “Solving Euclidean distance matrix completion problems via semidefinite programming,” Computational Optimization and Applications, vol. 12, no. 1-3, pp. 13–30, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  5. M. Anjos and J. B. Lasserre, Handbook on Semidefinite, Conic and Polynomial Optimization, Springer, New York, NY, USA, 2012. View at Publisher · View at Google Scholar · View at MathSciNet
  6. Y. Nesterov and A. Nemirovskii, Interior-Point Polynomial Algorithms in Convex Programming, SIAM Studies in Applied Mathematics, SIAM, Philadelphia, Pa, USA, 1994. View at Publisher · View at Google Scholar · View at MathSciNet
  7. R. D. C. Monteiro, “Primal-dual path-following algorithms for semidefinite programming,” SIAM Journal on Optimization, vol. 7, no. 3, pp. 663–678, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  8. C. Helmberg, F. Rendl, R. J. Vanderbei, and H. Wolkowicz, “An interior-point method for semidefinite programming,” SIAM Journal on Optimization, vol. 6, no. 2, pp. 342–361, 1996. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  9. L. Vandenberghe and S. Boyd, “Semidefinite programming,” SIAM Review, vol. 38, no. 1, pp. 49–95, 1996. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  10. K. Toh and M. Kojima, “Solving some large scale semidefinite programs via the conjugate residual method,” SIAM Journal on Optimization, vol. 12, no. 3, pp. 669–691, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  11. K. Toh, “Solving large scale semidefinite programs via an iterative solver on the augmented systems,” SIAM Journal on Optimization, vol. 14, no. 3, pp. 670–698, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  12. J. Povh, F. Rendl, and A. Wiegele, “A boundary point method to solve semidefinite programs,” Computing, vol. 78, no. 3, pp. 277–286, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  13. J. Malick, J. Povh, F. Rendl, and A. Wiegele, “Regularization methods for semidefinite programming,” SIAM Journal on Optimization, vol. 20, no. 1, pp. 336–356, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  14. A. Huang and C. Xu, “A trust region method for solving semidefinite programs,” Computational Optimization and Applications, vol. 55, no. 1, pp. 49–71, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  15. X. Zhao, D. Sun, and K. Toh, “A Newton-CG augmented Lagrangian method for semidefinite programming,” SIAM Journal on Optimization, vol. 20, no. 4, pp. 1737–1765, 2010. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  16. Z. Wen, D. Goldfarb, and W. Yin, “Alternating direction augmented Lagrangian methods for semidefinite programming,” Mathematical Programming Computation, vol. 2, no. 3-4, pp. 203–230, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  17. Z. Wen, D. Goldfarb, S. Ma, and K. Scheinberg, “Row by row methods for semidefinite programming,” Tech. Rep., Department of IEOR, Columbia University, 2009. View at Google Scholar
  18. Y. Xu, W. Sun, and L. Qi, “A feasible direction method for the semidefinite program with box constraints,” Applied Mathematics Letters, vol. 24, no. 11, pp. 1874–1881, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  19. V. G. Zhadan and A. A. Orlov, “Dual interior point methods for linear semidefinite programming problems,” Computational Mathematics and Mathematical Physics, vol. 51, no. 12, pp. 2031–2051, 2011. View at Google Scholar
  20. H. Lin, “An inexact spectral bundle method for convex quadratic semidefinite programming,” Computational Optimization and Applications, vol. 53, no. 1, pp. 45–89, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  21. J. Sun and S. Zhang, “A modified alternating direction method for convex quadratically constrained quadratic semidefinite programs,” European Journal of Operational Research, vol. 207, no. 3, pp. 1210–1220, 2010. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  22. A. Auslender and C. H. Ramírez, “Penalty and barrier methods for convex semidefinite programming,” Mathematical Methods of Operations Research, vol. 63, no. 2, pp. 195–219, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  23. S. Zhang, J. Ang, and J. Sun, “An alternating direction method for solving convex nonlinear semidefinite programming problems,” Optimization, vol. 62, no. 4, pp. 527–543, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  24. X. X. Huang, X. Q. Yang, and K. L. Teo, “Lower-order penalization approach to nonlinear semidefinite programming,” Journal of Optimization Theory and Applications, vol. 132, no. 1, pp. 1–20, 2007. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  25. M. Aroztegui, J. Herskovits, J. R. Roche, and E. Bazn, “A feasible direction interior point algorithm for nonlinear semidefinite programming,” Structural and Multidisciplinary Optimization, vol. 132, no. 1, pp. 1–20, 2007. View at Google Scholar
  26. L. Yang and B. Yu, “A homotopy method for nonlinear semidefinite programming,” Computational Optimization and Applications, vol. 56, no. 1, pp. 81–96, 2013. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  27. C. Kanzow, C. Nagel, H. Kato, and M. Fukushima, “Successive linearization methods for nonlinear semidefinite programs,” Computational Optimization and Applications, vol. 31, no. 3, pp. 251–273, 2005. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  28. H. Yamashita, H. Yabe, and K. Harada, “A primal-dual interior point method for nonlinear semidefinite programming,” Mathematical Programming, vol. 135, no. 1-2, pp. 89–121, 2012. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  29. Z. Lu, A. Nemirovski, and R. D. C. Monteiro, “Large-scale semidefinite programming via a saddle point mirror-prox algorithm,” Mathematical Programming, vol. 109, no. 2-3, pp. 211–237, 2006. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  30. R. D. C. Monteiro, C. Ortiz, and B. F. Svaiter, “A first-order block-decomposition method for solving two-easy-block structured semidefinite programs,” Mathematical Programming Computation, vol. 6, no. 2, pp. 103–150, 2014. View at Publisher · View at Google Scholar · View at MathSciNet
  31. J. H. Chen, T. B. Yang, and S. H. Zhu, “Efficient low-rank stochastic gradient descent methods for solving semidefinite programs,” in Proceedings of the 17th International Conference on Artificial Intelligence and Statistics, pp. 122–130, 2014.
  32. G. Q. Wang and Y. Q. Bai, “A new primal-dual path-following interior-point algorithm for semidefinite optimization,” Journal of Mathematical Analysis and Applications, vol. 353, no. 1, pp. 339–349, 2009. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  33. Z. Yu, “Solving semidefinite programming problems via alternating direction methods,” Journal of Computational and Applied Mathematics, vol. 193, no. 2, pp. 437–445, 2006. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  34. M. H. Xu and T. Wu, “A class of linearized proximal alternating direction methods,” Journal of Optimization Theory and Applications, vol. 151, no. 2, pp. 321–337, 2011. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  35. P. Tseng, “Alternating projection-proximal methods for convex programming and variational inequalities,” SIAM Journal on Optimization, vol. 7, no. 4, pp. 951–965, 1997. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  36. K. C. Kiwiel, C. H. Rosa, and A. Ruszczynski, “Proximal decomposition via alternating linearization,” SIAM Journal on Optimization, vol. 9, no. 3, pp. 668–689, 1999. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  37. B. S. He, H. Yang, and S. L. Wang, “Alternating direction method with self-adaptive penalty parameters for monotone variational inequalities,” Journal of Optimization Theory and Applications, vol. 106, no. 2, pp. 337–356, 2000. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  38. J. Barzilai and J. M. Borwein, “Two-point step size gradient methods,” IMA Journal of Numerical Analysis, vol. 8, no. 1, pp. 141–148, 1988. View at Publisher · View at Google Scholar · View at Zentralblatt MATH · View at MathSciNet · View at Scopus
  39. A. Eisenblätter and M. A. Grötschel, “Frequency planning and ramifications of coloring,” Discussiones Mathematicae. Graph Theory, vol. 22, no. 1, pp. 51–88, 2002. View at Publisher · View at Google Scholar · View at MathSciNet
  40. S. Burer, R. D. C. Monteiro, and Y. Zhang, “A computational study of a gradient-based log-barrier algorithm for a class of large-scale SDPs,” Mathematical Programming, vol. 95, no. 2, pp. 359–379, 2003. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus
  41. A. Wiegele, “Biq Mac Library—a collection of Max-Cut and quadratic 0-1 programming instances of medium size,” Tech. Rep., 2007. View at Google Scholar
  42. E. D. Dolan and J. J. Moré, “Benchmarking optimization software with performance profiles,” Mathematical Programming, vol. 91, no. 2, pp. 201–213, 2002. View at Publisher · View at Google Scholar · View at MathSciNet · View at Scopus